Hail, Dubois
- When
- July 6, 12:44 AM EST
- Where
- Dubois County, 5 mi E of Celestine
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.383, -86.683
Emergency management also estimated a 45 mph wind gust.
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 6, 12:25 AM EST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 125 AM EDT TUE JUL 6 2004 WITH CONVECTIVE SYSTEM ON OUR DOORSTEP WE HAVE UPDATED FCST TO REFLECT A LIKELY PERIOD OF SHOWERS AND THUNDERSTORMS...ESPECIALLY FROM LOUISVILLE BACK TO THE WEST. ALTHOUGH SYSTEM IS WORKING INTO AIRMASS PREVIOUSLY WORKED OVER...IT MAY TAKE A BIT OF TIME TO DIMINISH WELL BELOW SVR THREATS...SO WILL CONTINUE TO MONITOR SVR WIND THREAT. -JB && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 603 PM EDT MON JUL 5 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-061100- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 603 PM EDT (503 PM CDT) MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. AN AREA OF LOW PRESSURE WILL TRACK INTO THE GREAT LAKES TONIGHT. A COLD FRONT ASSOCIATED WITH THIS LOW IS FORECAST TO MOVE INTO THE KENTUCKY OVERNIGHT. A FEW SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE OVERNIGHT HOURS. THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVER ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN DURING THE AFTERNOON AND EVENING HOURS ON TUESDAY...AS THE FRONTAL BOUNDARY REMAINS IN THE VICINITY OF THE KENTUCKY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. JARVIS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
748 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG SPRINGFIELD 37.69N 85.22W
07/05/2004 WASHINGTON KY LAW ENFORCEMENT
A TREE AND SOME LARGE LIMBS WERE DOWNED.
&&
MRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
841 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG FRANKLIN 36.73N 86.57W
07/05/2004 SIMPSON KY LAW ENFORCEMENT
TREES AND POWER LINES WERE DOWNED COUNTYWIDE.
&&
MRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
843 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG SCOTTSVILLE 36.75N 86.20W
07/05/2004 ALLEN KY LAW ENFORCEMENT
TREES AND POWER LINES WERE DOWNED COUNTYWIDE.
&&
MRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
845 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG HARRODSBURG 37.77N 84.85W
07/05/2004 MERCER KY LAW ENFORCEMENT
A TREE WAS DOWN OVER A COUNTY ROAD. LARGE LIMBS WERE
DOWNED.
&&
MRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST BOWLING GREEN 36.97N 86.44W
07/05/2004 79 MPH WARREN KY TRAINED SPOTTER
WIND GUST AT THE ENVIRONMENTAL SCIENCE BUILDING AT
WESTERN KENTUCKY UNIVERSITY. SOME WEATHER INSTRUMENTS ON
THE ROOF OF THE BUILDING WERE DAMAGED.
&&
MRCINZ076-077-083-084-089-090-KYZ023>025-060630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1208 AM EST TUE JUL 6 2004 A LINE OF STRONG THUNDERSTORMS FROM ROUGHLY 23 MILES EAST OF LAWRENCEVILLE...ILLINOIS TO AROUND 30 MILES WEST OF HENDERSON...KENTUCKY...IS MOVING EAST AT 40 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING HEAVY RAIN WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 45 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. THESE STORMS WILL BE NEAR...JASPER AROUND 1235 AM EST...HAWESVILLE...PAOLI...AND CANNELTON AROUND 105 AM EST...AND ENGLISH AROUND 110 AM EST. SCHOTT
The national radar mosaic for the moment the first event began.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Emergency management also estimated a 45 mph wind gust.
Trees were downed.
Trees were blown across a roadway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416437, 5416438, 5416439.